MAUDE Adverse Event Report: PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY

PENUMBRA, INC. NEURON MAX 6F 088 LONG SHEATH; DQY
Catalog Number PNML6F088804M
Medical Device Problem Codes Break (1069); Device Damaged Prior to Use (2284)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This device is available for return.A follow up mdr will be submitted upon completion of the device investigation.This device is available for ret this report is associated with mfr report number: 3005168196-2018-01793.
 
Event or Problem Description
During preparation for a medical procedure, the hospital staff found that two neuron max 6f 088 long sheaths (neuron maxs) tip were ripped off while removing from their packagings.The damage to the neuron maxs were found prior to use.Therefore, the neuron maxs were not used in the procedure.The procedure was completed using a new neuron max.
 
Additional Manufacturer Narrative
Results: the neuron max had a damaged atraumatic tip.The packaging mandrel was unsecured from the packaging tape.The complaint did not involve device functionality; therefore, no functional analysis was performed.Conclusions: evaluation of the returned neuron maxs confirmed that the atraumatic tips were damaged for both devices.If the packaging mandrel becomes unsecured from the packaging tape during retraction of the catheter it may interact with the packaging tube.The distal tip of the neuron max may become pinned between the packaging mandrel and packaging tube.If the catheter is subsequently retracted while pinned, the tip may become damaged.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.

Brand Name
NEURON MAX 6F 088 LONG SHEATH
Common Device Name
DQY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key7870501
Report Number3005168196-2018-01794
Device Sequence Number11221478
Product Code DQY
UDI-Device Identifier00814548012209
UDI-Public00814548012209
Combination Product (Y/N)Y
Initial Reporter CountryDA
PMA/510(K) Number
K111380
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/17/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/29/2021
Device Catalogue NumberPNML6F088804M
Device Lot NumberF81672
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/17/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 08/17/2018
Supplement Date Received by Manufacturer10/19/2018
Initial Report FDA Received Date09/12/2018
Supplement Report FDA Received Date10/24/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005